Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 15, 2026, 10:42 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2026, 10:42 PM CST (04:42 UTC)
- Expired
- Jan 16, 2026, 6:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS74 KAMA 160442 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1042 PM CST Thu Jan 15 2026 OKZ001>003-TXZ001>020-317-161200- /O.NEW.KAMA.WI.Y.0001.260116T0700Z-260116T1200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Wolf Creek Park, Channing, Follett, Shamrock, Beaver, Washburn, Skellytown, Codman, Higgins, Lake Marvin, Wayside, Guymon, Panhandle, Hereford, Spearman, Bootleg, Buffalo Lake, Goodnight, Samnorwood, Canyon, Four Way, Stratford, Claude, Dalhart, Miami, Forgan, Canadian, Keyes, Waka, Pampa, Clarendon, Glazier, Farnsworth, Romero, Bushland, Booker, Dawn, Dozier, Gruver, Perryton, Kingsmill, Vega, Hartley, Boise City, Twitty, Wellington, Lora, Pantex, Briscoe, Lutie, Dumas, Boys Ranch, Amarillo, Masterson, Wildorado, Borger, Wheeler, Palo Duro Canyon State Park, Ware, White Deer, Lela, Conlen, and Umbarger 1042 PM CST Thu Jan 15 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 35 to 39 mph with gusts up to 55 mph expected. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Could see brief period of blowing dust with strong northerly winds that could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LFM
2 follow-up statements
145 WWUS74 KAMA 160445 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1045 PM CST Thu Jan 15 2026 OKZ001>003-TXZ001>020-317-161200- /O.EXT.KAMA.WI.Y.0001.260116T0445Z-260116T1200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Wolf Creek Park, Channing, Follett, Shamrock, Beaver, Washburn, Skellytown, Codman, Higgins, Lake Marvin, Wayside, Guymon, Panhandle, Hereford, Spearman, Bootleg, Buffalo Lake, Goodnight, Samnorwood, Canyon, Four Way, Stratford, Claude, Dalhart, Miami, Forgan, Canadian, Keyes, Waka, Pampa, Clarendon, Glazier, Farnsworth, Romero, Bushland, Booker, Dawn, Dozier, Gruver, Perryton, Kingsmill, Vega, Hartley, Boise City, Twitty, Wellington, Lora, Pantex, Briscoe, Lutie, Dumas, Boys Ranch, Amarillo, Masterson, Wildorado, Borger, Wheeler, Palo Duro Canyon State Park, Ware, White Deer, Lela, Conlen, and Umbarger 1045 PM CST Thu Jan 15 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 35 to 39 mph with gusts up to 55 mph. * WHERE...The Texas and Oklahoma Panhandles. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Could see brief period of blowing dust with strong northerly winds that could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LFM
224 WWUS74 KAMA 161201 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 601 AM CST Fri Jan 16 2026 OKZ001>003-TXZ001>020-317-161315- /O.EXP.KAMA.WI.Y.0001.000000T0000Z-260116T1200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Dawn, Higgins, Dumas, Lora, Channing, Perryton, Codman, Skellytown, Lutie, Amarillo, Umbarger, Dozier, Bootleg, Spearman, Keyes, Pantex, Wayside, Glazier, Romero, Buffalo Lake, Claude, Shamrock, Clarendon, Follett, Panhandle, Masterson, Wildorado, Washburn, Farnsworth, Canadian, Canyon, Wellington, Forgan, Goodnight, White Deer, Palo Duro Canyon State Park, Lake Marvin, Ware, Wolf Creek Park, Boys Ranch, Conlen, Borger, Bushland, Lela, Miami, Waka, Hereford, Boise City, Four Way, Guymon, Hartley, Twitty, Dalhart, Stratford, Booker, Wheeler, Samnorwood, Kingsmill, Gruver, Pampa, Vega, Beaver, and Briscoe 601 AM CST Fri Jan 16 2026 ...WIND ADVISORY HAS EXPIRED... Winds have weakened across the Texas and Oklahoma Panhandles. $$ PAV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 5:18 PM CST, 5 hours 24 minutes earlier. Its key messages:
- Issued at 109 PM CST Thu Jan 15 2026
- Critical Fire Weather on Friday due to strong winds and very low RH values despite colder temperatures.
- Low to medium chance at some light snow accumulations on Saturday morning through mid afternoon.
Area forecast discussion, Jan 15, 5:18 PM CST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
518 PM CST Thu Jan 15 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 109 PM CST Thu Jan 15 2026
- Critical Fire Weather on Friday due to strong winds and very low
RH values despite colder temperatures.
- Low to medium chance at some light snow accumulations on
Saturday morning through mid afternoon.
&&
.SHORT TERM...
(This evening through Friday night)
Issued at 109 PM CST Thu Jan 15 2026
We continue with that break between systems today and as a result
highs are in the upper 60s to lower 70s. As we head into the
evening winds will start to turn to the north as a cold front
currently in northern CO will track through the Panhandles. Winds
will have an initial surge around 20 to 25 mph with gusts up to 35
mph overnight. As we move into the afternoon on Friday we'll have
decent daytime mixing and winds will continue out of the north
northeast around 20-30 mph with gusts that could top around 40 to 45
mph. Temperatures will be on the cooler side, but still overall are
expected to be in the mid 40s to mid 50s. Given the strong north
winds and colder air associated, it will feel colder. While the
temperatures start to boarder on being too cold, there is enough of
a concern with tomorrows winds and low RH values that we will have
critical Fire Weather. See Fire Weather Discussion for further
details. Winds are expected to be the strongest in the northeast
and lightest in the southwest Panhandles. In fact, the southwest
Panhandles may even go light winds, less than 15 mph by mid
afternoon on Friday, while the northeast Panhandles are still
gusting 35-45 mph. This is due to the sharp cutoff of the placement
of the mid level jet that will help mix down those stronger wind
gusts. Also why we are only concerned about the eastern to north
central Panhandles for critical Fire Weather. Winds will drop off
after sunset on Friday night and stay in the 5 to 10 mph range out
of the north with overnight lows Friday night dropping into the
teens to mid 20s, given the colder air.
Weber
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 109 PM CST Thu Jan 15 2026
Saturday will be the biggest day of note for the extended, as we
"may" have some winter weather. We have a subtle wave moving across
the east slopes of the Rockies across the Denver and Pueblo area
that will track across the Panhandles early Saturday morning to mid
afternoon. There is some suggestion that it will manage to pick up
on a pocket of moisture that will accompany the trough across the
Panhandle, and right now it's really focused only on the Panhandles.
As its a narrow area of moisture, so surrounding areas are not
looking at pops while we're looking at 20 to 30 percent chance. The
timing of arrival and moisture depth looks to be just enough to have
concern that we could get some light accumulations, maybe up to an
inch (20-40% chance of a inch across the central an eastern
Panhandles). The big thing to keep in mind is that this will likely
work on a sharp gradient, as it may be a band or two of snow, and
therefore there could be about a 15 to 25 mile swath of accumulating
snow that drops off to nearly nothing outside that range. The
timing favors possible accumulations due to the onset coming in
early in the morning with the colder temperatures, so better chances
of the snow sticking to the surface. With colder air settling in,
the highs on Saturday continue to be pulled down, especially if some
areas pick up some light accumulations. Highs in the mid 30s to
lower 40s. Lows will be in the teens Saturday night into Sunday.
Sunday will return the roller coaster temperatures as a weak
positive tilt ridge moves across the Panhandles, and should return
temperatures into the mid 50s to lower 60s. If snow over performs in
certain areas on Saturday, then open to pull the temperatures back a
bit on Sunday to account for snowpack. Those temperatures will be
short lived as Monday will be right back in the 40s as a weak back
door cold front clips the area. This cooler air may linger through
Tuesday, but the warmer air does try to move into the Panhandles on
Tuesday. It just may not be early enough to bring highs above the
lower to mid 50s.
We'll be watching Wednesday as models have picked up on a large
swath of precipitation for the past several days. The problem is
this swath has mainly been around the Dallas, Houston, Lake Charles
area. It's been bouncing all over the place, but more recently
it's been pulling that moisture further northwest, so much that one
of the more recent updates has a little rain clipping the southeast
Panhandles, so we'll see if the system continues to track that
moisture more northwest to the Panhandles.
Weber
&&
.AVIATION...
(00Z TAFS)
Issued at 516 PM CST Thu Jan 15 2026
VFR conditions expected for the 00Z TAF period at all TAF sites.
Winds will range from northwesterly to northeasterly at 10-20 kts,
with higher gusts at times, especially between 12Z Friday through
the end of the TAF period. Skies will be mostly clear.
&&
.FIRE WEATHER...
Issued at 109 PM CST Thu Jan 15 2026
Critical Fire Weather is expected on Friday. We have a strong jet
associated with the cold front tonight and sustained winds 20-30 mph
with gusts up to 45 mph are expected. While temperatures are on the
colder side that we usually would see with Fire Weather. The very
limited moisture that we've received over the past couple months,
coupled with the very dry air bringing RH values down below 10
percent, would support RFTI's in the 4-8 range. And while
anomalously warmer temperatures are preferred for critical Fire
Weather, there's a good argument that any fire that starts should be
able to spread in these conditions. SGPWO has about a 40% chance of
large fires and 10% chance of significant wildfires in the Warning
area.
Weber
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM to 6 PM CST Friday for TXZ003>005-009-
010-014-015-019-020.
OK...Red Flag Warning from 9 AM to 6 PM CST Friday for OKZ002-003.
&&
SHORT TERM...89
LONG TERM....89
AVIATION...29Hazardous weather outlook, Jan 15, 1:13 PM CST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 113 PM CST Thu Jan 15 2026 OKZ001>003-TXZ001>020-317-160715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 113 PM CST Thu Jan 15 2026 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical Fire Weather on Friday across the north central and eastern Panhandles due to breezy winds and very low relative humidity values. Light snow is possible on Friday night into Saturday early afternoon across Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 7:50 AM CST | Wind Advisory | AMA | Beaver, Texas | 10 hr |
Nearby
Wind Advisories in Texas, 2026Wind Advisories in Oklahoma, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.